Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Have back and leg problem due to fracture. Was on opiod medicine and stopped. Had weight loss. Related?

Jul 2013
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 1996
Answered : 2148 Questions
Yes, hello. I am a 58 year old woman with severe back and leg problems due to a back fracture years ago and several back surgeries. I have been on opioid pain meds for over 26 years. Recently, I cut my meds down drastically because I had to care for my husband who had cancer. I actually stopped my medication for several months, but I have started very small doses again, which seem to work much better than they had for awhile. About 10 years ago, I put on 60lbs and have been able to take it all off in the last few months. After trying to diet and exercise for a few years it finally came off. Do you think coming off the meds and losing the weight have anything to do with each other? Thanks, XXXXXXX
Posted Tue, 8 Oct 2013 in Bones, Muscles and Joints
Answered by Dr. K. Naga Ravi Prasad 30 minutes later
Brief Answer:
No definitive relationship.

Detailed Answer:
Hi, thanks for writing to XXXXXXX

There is no definitive relationship between waning off pain medications (opioid analgesics) and weight loss.

A few measures which can be of help in improving your back pain are

* Physical and therapeutic exercises
* Massage therapy
* Ultrasound therapy and TENS (transcutaneous electrical nerve stimulation)
* Epidural steroid injections & Facet blocks
* Spinal manipulation with chiropractics
* Radio frequency ablation

Hope I have addressed your query. Happy to help further

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor